MAUDE Adverse Event Report: SMITH & NEPHEW, INC. COMPRESSION SCREW HEXDRIVER; SCREWDRIVER

SMITH & NEPHEW, INC. COMPRESSION SCREW HEXDRIVER; SCREWDRIVER
Model Number 71674035
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/14/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal complaint reference (b)(4).
 
Event or Problem Description
It was reported that a trigen compression screw hexdriver is broken.As this was noticed upon field inspection, there was no patient involvement.
 
Additional Manufacturer Narrative
H6: the device, intended for use in treatment, was not returned for evaluation and the reported event could not be confirmed.A complaint history review found related failures for the listed device; this failure mode will be monitored for future complaints for any necessary corrective actions.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.This device is a reusable instrument that can be exposed to numerous surgeries.Damage from prolonged use, misuse or rough handling are likely probable causes of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.

Brand Name
COMPRESSION SCREW HEXDRIVER
Common Device Name
SCREWDRIVER
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key12551046
Report Number1020279-2021-07342
Device Sequence Number4584748
Product Code HXX
UDI-Device Identifier03596010560551
UDI-Public03596010560551
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71674035
Device Catalogue Number71674035
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/14/2021
Supplement Date Received by Manufacturer10/26/2021
Initial Report FDA Received Date09/29/2021
Supplement Report FDA Received Date10/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1